Skip to Content

Spironolactone - I am on Diovan 80mg should I go off it while I am on spironolactone?

Responses (2)

kaismama 11 Feb 2015

Not unless the dr told you to stop it. Spironalactone isn't a bp med.

DrDonovan 12 Feb 2015

Great question ... and complex one too!

You might consider speaking to your physician as both spironolactone and Diovan are types of blood pressure medications - but more importantly BOTH have the potential to increase potassium levels in your blood. Increased potassium levels could have serious consequences.

Diovan is a type of blood pressure medication known as an angiotensin receptor blocker. Increased blood potassium levels are a rare side effect.

Spironolactone has many uses. It has been around for many years. It is a weak blood pressure medication and diuretic. At low doses, it has been used in treating heart failure for years. Dizziness and increased potassium levels are side effects.

Spironolactone also has another interesting job - and that is to block hormones. So spironolactone is used in acne, hair loss and excessive hair on the face.

But both are blood pressure pills and both can increase potassium levels in the blood - which could carry with it very serious consequences. Be sure to speak to your doctor if you should take spironolactone with Diovan. Very very careful monitoring with very frequent blood pressure checks and very frequent measuring of your blood potassium levels and kidney function (creatinine) would be advised.

Dr Donovan

pjak 12 Feb 2015

Thankyou Dr. Donovan ... I just expected that since my Dr. prescribed both meds (I have been on Diovan for many years) that it was alright unril I started reading up on Spironolactone on the Internet. ..I have had a headache everyday since taking it so far ... I was actually prescribed the Spironolactone by a Dermatologist and didn't fill the prescription for one full year because of all I have read about it!!! I started loosing my hair last year about this time and now push has come to shove, I either let it go and wear a wig or try this med... so here I am... my dosage is 100 mg a day... but I have started out slowly at 50 mg so I am scared how bad the headaches will be at 100 mg! !!

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions